Aug 31, 2003
Hello Doctor: Since I began taking a cocktail of kaletra,amprenivir,epivir,and viread about two years ago, I have noticed an overt inability to get an erection. My libido is seemingly stimulated enough for me to be "mentally sexual," but I cannot perform physically. My penis remains flaccid and gets only mildly erect. What's compounding this issue is the fact that I had been using Androgel for over a year and now have switched to Testim....but I have not experienced an abilty to produce a healthy erection. I have read a myriad of success stories from other hiv positive men who are using either of the two aforementioned prescriptions. Yes, I have used viagra, but the side effects (headache,sinus problems)make love-making anything but fun. Are the hiv meds I'm taking too potent to work productively with the testim? This has been going on now for two years, so should I see a specialist: urologist? endocrinologist?
Response from Dr. Henry
There are some patients who experience impotence on HIV meds like yours and who don't get much help from normalizing testosterone levels and have side effects from Viagra. There are some new Viagra like drugs on the market that might be worth trying. I usually refer to an endocrinologist and urologist for the cases that I don't make much progress with such as yours. Caverject has been recommended for some of those patients. KH
Responsive Database Initative
Odds or russian roulette?
- Chances Of Catching HIV From Unprotected Sex Without Ejaculation
- Probability Of Getting HIV From Vaginal Sex
- Does Flaky Skin Mean I Have Hiv?
- Is Flu Symptoms A Symptom Of Acute HIV Infection?
- Cold Hands After Masturbation Worried I Have HIV
- Diarrhea After Unprotected Vaginal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.